Ask a doctor

Side Effects of Botox for Blepharospasm

How long before my eyelid stops drooping and the double vision goes away following a Botox injection for blepharospasm?

Doctor Answers (3)

Botox for blepharospasm

+2

I have seen Botox "overshoot" for two weeks after injection and if you are in this early phase, you may soon see a lightening of the Botox effect especially if this is your first time.

In the event that the dose may be excessive for your particular condition, it is important that you relate this to your physician so that they can note it and inject less the next time around. You will likely see the effect wear off after 3 months with complete return to your baseline condition at 5 months.

I hope this helps!


Chicago Plastic Surgeon
5.0 out of 5 stars 44 reviews

Botox effects will wear off in approximately 4 months

+1

 

Botox is a very powerful and effective medicine that works by entering muscles and relaxing them. Botox will eventually wear off at approximately 4 months. The droopiness and double vision is that you notice should result at that time. In your next Botox session, be sure to check your doctor's credentials and verified that they have a great deal of experience with this powerful medicine

For more information on Botox or to schedule an iConsult, please visit us online at: 

Pat Pazmino, MD
Miami Plastic Surgeon
4.5 out of 5 stars 65 reviews

Botox problems

+1

It depends how much of droopiness and eye movement weakness you have. The double vision may be worse if you are tired. It may last anywhere from 2 weeks to 3-4 months. The double vision tends to go away faster than the droopy eyelid.

You can get temporary eyelid raising by using over the counter drops for red eyes. But you should only use it occasionally (example, before an important function), and it is always a good idea to consult your local ophthalmologist or oculoplastic surgeon.

Mehryar (Ray) Taban, MD, FACS
Beverly Hills Oculoplastic Surgeon
5.0 out of 5 stars 7 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.